Alert archive / Missouri / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 222, NWS St. Louis, MO

November 17, 2025Boone County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Nov 17, 2025, 4:12 PM CST for Boone County, Missouri. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 17, 2025, 4:12 PM CST (22:12 UTC)
Expired
Nov 17, 2025, 5:00 PM CST
In force
48 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Boone County, MO

The radar

The St Louis radar (KLSX), 145 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 10.2 hours before the alert went out and 267 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2025-11-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2025-11-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 311 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2477 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
311 m²/s²
0-3 km storm-relative helicity
286 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 17, 2:50 PM CST, 1 hour 22 minutes earlier. Its key messages:

  • A warm front tonight brings briefly warmer air for Tuesday before a shift back to cooler weather behind Tuesday's cold front.
  • A prolonged period of wet weather is expected Wednesday night through late Friday.
Area forecast discussion, Nov 17, 2:50 PM CST, 1 hour 22 minutes before
Area Forecast Discussion
National Weather Service Saint Louis MO
250 PM CST Mon Nov 17 2025

.KEY MESSAGES...

- A warm front tonight brings briefly warmer air for Tuesday
  before a shift back to cooler weather behind Tuesday's cold
  front.

- A prolonged period of wet weather is expected Wednesday night
  through late Friday.

&&

.SHORT TERM...  (Through Late Tuesday Night)
Issued at 248 PM CST Mon Nov 17 2025

The upper level pattern across North America features a large
northern stream ridge extending well into central Canada and a
downstream trough over the Northeast US and Canadian Maritimes.
Beneath the large ridge, a shortwave trough is pushing across the
central Rockies this afternoon, with surface low pressure developing
over northeast Kansas. Our area is currently within the cool and
very dry remnants of the air mass that moved in behind Saturday's
cold front. But just to our west a stream of moisture is being
pulled northward by the low pressure system developing in the
Central Plains. The initial thrust of moisture northeastward is
occurring almost entirely aloft, and has already led to the
development of some thunderstorms over southwest Missouri. This will
gradually push northeastward through our forecast area late this
afternoon and evening with what is likely to amount to a relatively
narrow area of showers and embedded thunderstorms along the leading
edge of the warm front aloft. As we go into this evening, coverage
of showers is likely to increase as the low level jet strengthens
and pushes more moisture northeastward. However, the threat for
thunderstorms decreases with lessening instability further east.
With thunderstorms being elevated in nature, the only potential
threat beyond lightning is hail. With increasing clouds and rising
dewpoints we won't cool off that much tonight. Lows will be 10 to 20
degrees warmer than this morning.

The surface low actually tracks ESE through our forecast area
tomorrow, roughly from St Joseph to Cape Girardeau, though the
system overall will be weakening as it does so. South of the low
track we see winds shift from southerly to westerly before finally
turning northerly. The temperature warms into the 70s ahead of the
low, with dewpoints rising to near 60. That's a massive increase
from our current dewpoints near 20. There's some potential for
another round of thunderstorms to develop in that moist air just
ahead of the surface low and cold front on Tuesday afternoon. If
they do, they'll have a better environment to work with as
instability will become more surface based. However, confidence
remains low that we will see storm development in our area. Only a
handful of CAMs have begun to show this potential, with this
activity occurring primarily to the east later in the day when the
front has largely moved through our forecast area. Still, it remains
a scenario to watch for as there will be a broader severe weather
threat if storms were to occur Tuesday afternoon.

Kimble

&&

.LONG TERM...  (Wednesday through Next Monday)
Issued at 248 PM CST Mon Nov 17 2025

Tomorrow's front sinks south of our area on Wednesday, so we'll be
solidly in the cooler air once again. The surface high associated
with this air mass pushes eastward through the Great Lakes and into
New England, so we only get a peripheral shot of cooler air. The
front itself loses its southward push and stalls near the MO/AR
border, setting the stage for the next round of wet weather.

A larger southern stream trough currently arriving in California
will dig into the Southwest US over the coming days. As it does so,
it will reinvigorate a moist southerly flow over the Southern Plains
out ahead of it. This moist flow pushes northward into the stalled
frontal boundary producing rounds of rain stretching from Texas to
the Ohio Valley and encompassing much of the southern half of our
forecast area. This rain begins as early as Wednesday night but
continues through Thursday and Friday before the main trough finally
pushes eastward and halts the moist flow into the boundary. It's
becoming increasingly clear that the southern half of the forecast
area is the focus for this prolonged period of wet weather. Northern
areas north of the Missouri River may miss out on most of these
rounds of rain, with the last round on Friday being the most likely
to affect the entire region.

The quality of moisture being pulled northward during this period is
pretty high. Precipitable water values rise well over 1 inch to as
high as 1.4 inches at times. However, rainfall rates are not
expected to be heavy enough for a significant flash flood threat as
deeper instability remains south of the frontal boundary. The total
duration of rainfall is what stands out the most, here, with 48 to
60 hours of on and off rainfall in the vicinity of the Ozarks. The
primary impact from this will be rising water levels on streams and
rivers. However, these water levels are already quite low due to the
lack of rain in recent weeks. So even with the widespread soaking
rain we do not expect a river flood threat from this. Model forecast
rainfall amounts for the duration of this event have continued to
tick lower over the last several model runs. Now broadly less than
40 percent of long range ensemble members produce 1 inch or more of
rain over this 48 hour period.

Though we remain largely on the north side of this frontal system,
it is a southern stream system without a significant source of cold
air with it. So we will remain mild and well above freezing through
the duration of this wet period, mainly in the 50s and 60s. We will
see a cool down behind the final wave Friday into Saturday (which
day it comes through is still uncertain). But the air mass behind
this wave remains mild for late November standards. The northern jet
stream is expected to remain well north of the region right through
the beginning of next week. In fact, we will see another large
southern stream trough tracking across the southern tier of the
country next week, though when and where is still quite variable in
the available guidance. On the early side of things, this could
begin to impact our area with some rain as early as next Monday, but
other scenarios delay this until Wednesday or largely miss our area
altogether.

Kimble

&&

.AVIATION...  (For the 18z TAFs through 18z Tuesday Afternoon)
Issued at 1139 AM CST Mon Nov 17 2025

Southeast wind continues this afternoon under VFR skies. However,
thunderstorms have developed over southwest Missouri and will
track northeast across the region this evening. Expect thunder
chances to decrease as it heads east, however overall coverage of
showers increases to the east and north. This round doesn't last
very long as it is narrow and moves east quickly. Stronger SW winds
aloft tonight will create the potential for low level wind shear.
It's possible that moisture advecting on these SW winds may bring
in some MVFR ceilings Tuesday morning before winds shift to the
west and then northwest during the day Tuesday drying things back
out.

Kimble

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Nov 17, 2:48 PM CST, 1 hour 24 minutes before
Hazardous Weather Outlook
National Weather Service St Louis MO
248 PM CST Mon Nov 17 2025

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-182100-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
248 PM CST Mon Nov 17 2025

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Tonight.

There is a chance of thunderstorms tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Additional thunderstorms are possible Tuesday and again Wednesday
night through Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Kimble

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 17, 2:55 PM CSTSevere Thunderstorm WarningLSXMoniteau38 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.